Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 407, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2011, 11:17 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 11:17 AM CDT (16:17 UTC)
- Expired
- Jun 16, 2011, 11:32 AM CDT
- In force
- 15 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2811 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
447 WUUS54 KTSA 161617 SVRTSA OKC113-117-161645- /O.NEW.KTSA.SV.W.0407.110616T1617Z-110616T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1117 AM CDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA PAWNEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1145 AM CDT * AT 1115 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF FAIRFAX...MOVING EAST AT 20 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RALSTON AND FAIRFAX. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3666 9665 3646 9667 3653 9687 3662 9688 TIME...MOT...LOC 1617Z 269DEG 17KT 3658 9681 $$
1 follow-up statement
535 WWUS54 KTSA 161632 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1132 AM CDT THU JUN 16 2011 OKC113-117-161642- /O.CAN.KTSA.SV.W.0407.000000T0000Z-110616T1645Z/ OSAGE OK-PAWNEE OK- 1132 AM CDT THU JUN 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE AND WESTERN OSAGE COUNTIES IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3666 9665 3646 9667 3653 9687 3662 9688 TIME...MOT...LOC 1632Z 269DEG 17KT 3658 9672 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:36 AM CDT, 41 minutes earlier.
Area forecast discussion, Jun 16, 10:36 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1036 AM CDT THU JUN 16 2011
...UPDATE...
.DISCUSSION...
COMPACT MCV FROM THE EARLY MORNING MCS HAS AID IN STORM
REGENERATION ACROSS NORTHWEST ARKANSAS...ALONG WITH PRODUCING MORE
WIDESPREAD REPORTS OF OUTFLOW WINDS WARRANTING A SHORT FUSE WIND
ADVISORY. FURTHER WEST...THE 30-45KT LOW LEVEL JET HAS IMPACTED THE
RESIDUAL OUTFLOW BOUNDARY WITH RENEWED STORM DEVELOPMENT ALONG THE
WESTERN PORTION OF THE FORECAST AREA. AMPLE ELEVATED INSTABILITY
REMAINS PRESENT TO SUPPORT A RISK OF STRONG TO SEVERE STORMS. WILL
ADDRESS TEMPERATURE TRENDS IN FORTHCOMING UPDATES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 94 77 99 78 / 60 10 10 10
FSM 94 72 99 73 / 60 10 10 10
MLC 95 75 98 76 / 20 10 10 10
BVO 94 73 98 74 / 60 10 10 10
FYV 91 72 93 73 / 90 10 10 10
BYV 91 71 93 72 / 50 10 10 10
MKO 94 73 97 74 / 60 10 10 10
MIO 92 74 95 75 / 30 10 10 10
F10 95 75 98 76 / 40 10 10 10
HHW 95 75 97 75 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...WIND ADVISORY UNTIL 2 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020.
&&
SHORT TERM...07Hazardous weather outlook, Jun 16, 5:01 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 AM CDT THU JUN 16 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 AM CDT THU JUN 16 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING AND AGAIN LATE THIS AFTERNOON. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... A SMALL THUNDERSTORM COMPLEX CURRENTLY MOVING INTO NORTHEAST OKLAHOMA WILL DECAY LATER THIS MORNING AS IT MOVES OFF TO THE SOUTHEAST. THIS COMPLEX OF THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF AROUND AROUND 70 MPH AND LARGE HAIL. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATER TODAY ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS IN THE VICINITY OF A WARM FRONT. THESE STORMS WILL ALSO HAVE THE POTENTIAL FOR STRONG GUSTY WINDS. HIGH TEMPERATURES THIS AFTERNOON WILL BE IN THE MID TO UPPER 90S ACROSS MUCH OF EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS THIS AFTERNOON. TEMPERATURES WILL CLIMB INTO THE LOWER 90S ACROSS NORTHWEST ARKANSAS. HEAT INDEX VALUES WILL BE BETWEEN 100 TO 105 ACROSS EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY AND SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HOT AND BREEZY CONDITIONS ARE EXPECTED FRIDAY AND OVER THE WEEKEND AS HIGH PRESSURE PREVAILS AT THE SURFACE AND ALOFT. THE CHANCES OF SHOWERS AND THUNDERSTORMS RETURN NEXT WEEK AS THE UPPER LEVEL RIDGE BREAKS DOWN AND A COLD FRONT MOVES INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jun 16, 5:20 AM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
520 AM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND GST DRUMRIGHT 35.99N 96.60W
06/16/2011 E60 MPH CREEK OK STORM CHASER
&&
MEPLocal storm report, Jun 16, 6:46 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
646 AM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM TSTM WND GST 5 SSE HASKELL 35.75N 95.64W
06/16/2011 M58 MPH MUSKOGEE OK MESONET
&&
JBMSpecial weather statement, Jun 16, 7:11 AM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
711 AM CDT THU JUN 16 2011
ARZ001-010-OKZ063-161300-
BENTON AR-DELAWARE OK-WASHINGTON AR-
711 AM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN BENTON AND WESTERN WASHINGTON
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE
AT 709 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF CHEROKEE CITY TO 8 MILES WEST OF
CINCINNATI TO 19 MILES WEST OF ODELL...MOVING EAST AT 35 MPH.
A LARGE PORTION OF THE ADVISORY AREA WILL BE AFFECTED BY THIS
LINE OF STORMS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3605 9420 3576 9423 3576 9449 3612 9455
3613 9456 3616 9456 3616 9458 3632 9469
3637 9436
TIME...MOT...LOC 1209Z 269DEG 30KT 3633 9476 3606 9462
3573 9473Special weather statement, Jun 16, 7:19 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
719 AM CDT THU JUN 16 2011
OKZ070-071-074-161245-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-
719 AM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL AND NORTHEASTERN MCINTOSH
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
AT 719 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF WARNER...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PORUM...WARNER AND WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3553 9549 3556 9514 3554 9513 3553 9514
3550 9511 3536 9506 3535 9548
TIME...MOT...LOC 1219Z 266DEG 36KT 3544 9537The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:26 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| Jun 16, 4:28 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa | 62 min |
| Jun 16, 5:27 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 3 more | 63 min |
| Jun 16, 6:05 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Mayes, Muskogee, Rogers, Sequoyah and 1 more | 55 min |
| Jun 16, 6:49 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 37 min |
| Jun 16, 7:19 AM CDT | Special Weather Statement | TSA | Muskogee | 26 min |
| Jun 16, 11:36 AM CDT | Special Weather Statement | TSA | Osage | 54 min |
| Jun 16, 1:01 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 59 min |
| Jun 16, 1:18 PM CDT | Tornado Warning | TSA | Osage, Washington | 27 min |
| Jun 16, 1:54 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 51 min |
| Jun 16, 2:04 PM CDT | Special Weather Statement | TSA | Osage | 26 min |
| Jun 16, 2:17 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Jun 16, 2:48 PM CDT | Special Weather Statement | TSA | Nowata, Rogers, Tulsa, Washington | 57 min |
| Jun 16, 2:58 PM CDT | Special Weather Statement | TSA | Kay | 32 min |
| Jun 16, 3:04 PM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| Jun 16, 3:11 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 28 min |
| Jun 16, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 28 min |
| Jun 16, 3:52 PM CDT | Special Weather Statement | TSA | Nowata | 23 min |
| Jun 16, 3:54 PM CDT | Special Weather Statement | TSA | Washington | 36 min |
| Jun 16, 4:06 PM CDT | Special Weather Statement | TSA | Delaware | 24 min |
| Jun 16, 4:09 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 30 min |
| Jun 16, 4:38 PM CDT | Special Weather Statement | TSA | Washington | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.